Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 736, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 25, 2003, 3:59 PM CDT for Sunflower County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2003, 3:59 PM CDT (20:59 UTC)
- Expired
- Oct 25, 2003, 5:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Sunflower County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 252059
SVRJAN
MSC133-252200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT SAT OCT 25 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 500 PM CDT
* AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF INDIANOLA...MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR INDIANOLA AT 405 PM CDT
BE NEAR SUNFLOWER AT 425 PM CDT
BE NEAR DODDSVILLE AT 440 PM CDT
HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.
LAT...LON 3364 9048 3351 9047 3336 9062 3337 9076
3353 9074 3371 9059
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 3:41 PM CDT, 18 minutes earlier.
Area forecast discussion, Oct 25, 3:41 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 341 PM CDT SAT OCT 25 2003 A WET AND RELATIVELY ACTIVE NEXT 24 HOURS IS EXPECTED ACROSS THE LOWER MISSISSIPPI VALLEY AS A STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL TROUGH OF LOW PRESSURE MOVE THROUGH THE REGION. RADARS ALONG AND WEST OF THE MS RIVER ARE LIGHTING UP THIS AFTERNOON AS WIDESPREAD CONVECTION HAS BLOSSOMED IN THE DESTABILIZING LOWER LEVELS OF THE ATMOSPHERE. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN ISSUED JUST TO OUR SOUTHWEST AND A FEW WARNINGS HAVE BEEN NECESSARY ACROSS THE SOUTHWEST AR/NORTHWEST MS DELTA IN THE PAST HOUR OR SO. WE ARE STILL ANTICIPATING SEVERE STORMS TO BE QUITE ISOLATED OVERNIGHT IN OUR CWA AS INSTABILITY AND WIND SHEAR PARAMETERS CONTINUE TO BE MARGINAL AT BEST. SHEAR VALUES WILL PROBABLY RELAX EVEN MORE A LITTLE LATER TONIGHT AS THE PRECURSOR DISTURBANCE...NOW TO OUR SOUTHWEST...MOVES THROUGH. HOWEVER...THIS EVENTUALITY SHOULD NOT BRING AN END TO THE RAIN AND STORMS AS LOW LEVEL CONVERGENCE AND MOISTURE TRANSPORT WILL REMAIN STRONG THROUGH THE NIGHT ALONG AND AHEAD OF THE ADVANCING COLD FRONT. ONLY THE NORTHWESTERN THIRD OF THE CWA SHOULD BE ON THE COLD SIDE OF THE BOUNDARY BY DAWN SO LOW TEMPERATURES WILL BE HELD FROM THE UPPER 50S TO MID 60S ACROSS A LARGE PORTION OF THE AREA. CATEGORICAL POPS WILL LIKELY BE USED OVER WESTERN CWA WITH LIKELY OR HIGH CHANCE IMPLEMENTED ELSEWHERE. GUSTY WINDS AND HEAVY RAIN WORDING WILL ACCOMPANY CATEGORICAL POPS. I WILL RESERVE FINAL JUDGMENT ON THIS UNTIL TIME OF FORECAST ISSUANCE. TOMORROW...THE COLD FRONT WILL STEADILY PUSH SOUTHEAST THROUGH THE REGION...NOT MAKING IT EAST OF SOUTHEAST MS UNTIL MID TO LATE AFTERNOON. AT THE SAME TIME THE AMPLIFYING UPPER LEVEL TROUGH ACCOMPANYING THE COLD FRONT WILL SWEEP SOUTH AND EAST INTO THE LOWER MISSISSIPPI VALLEY. ATMOSPHERIC LIFT ASSOCIATED WITH THE APPRECIABLE DYNAMICS OF THE SYSTEM WILL STILL FUEL THUNDERSTORMS...ALTHOUGH MOST SHOULD BE OF AN ELEVATED NATURE. ELEVATED INSTABILITY WILL BE HIGHEST IN SOUTHEAST MS AND OUR HWO INCLUDES MENTION OF THE POSSIBILITY OF HAIL WITH SOME CELLS HERE. EXPECT RAIN OTHERWISE...TAPERING OFF FROM THE WEST BY LATE MORNING/MIDDAY IN THE WEST TO SOMETIME IN THE AFTERNOON IN CENTRAL ZONES. EASTERN AREAS OF MS WILL LIKELY HAVE TO DEAL WITH AT LEAST PATCHY LIGHT RAIN THROUGH THE EVENING HOURS TOMORROW. TEMPERATURES WILL BE DRASTICALLY COOLER BEHIND THE FRONT WITH HIGHS EXPECTED TO BE LARGELY IN THE 60S...EVEN UPPER 50S IN THE NORTHWEST. THE NATURE OF THE COLD AIR ADVECTION BEHIND THE FRONT COULD RESULT IN FALLING AFTERNOON TEMPS IN CENTRAL AND EASTERN PORTIONS OF MS. EXTENDED: A STRONG SURFACE HIGH PRESSURE RIDGE WILL BUILD OVER THE LOWER MS VALLEY BEGINNING LATE SUNDAY NIGHT AND THROUGH MONDAY. IT NOW LOOKS GRADIENT WINDS SHOULD REMAIN UP ENOUGH SUNDAY NIGHT TO KEEP LOWS IN 40S...EVEN IN THE DELTA. MONDAY WILL BE SUNNY AND UNSEASONABLY COOL WITH WINDS REMAINING RELATIVELY LIGHT THROUGH MONDAY NIGHT. WITH MODELS SUGGESTING SURFACE DEWPOINTS IN THE MID TO UPPER 20S DURING THIS PERIOD I HAVE DROPPED LOWS TO THE 30S IN ALL AREAS TUESDAY MORNING WITH MID 30S EXPECTED IN EASTERN AREAS ALONG THE ALABAMA BORDER. A FREEZE IS NOT ANTICIPATED AT THIS TIME ALTHOUGH THE VERY DRY NATURE OF THE AIRMASS COULD YIELD SUCH IF RADIATIONAL COOLING CONDITIONS ARE PERFECT. SUBSEQUENT SHIFTS WILL MONITOR THE POTENTIAL FOR THIS. BY LATE TUESDAY/EARLY WEDNESDAY A TRANSIENT DISTURBANCE WILL DRAG ANOTHER LOW LEVEL BOUNDARY INTO THE LOWER MISSISSIPPI VALLEY AND COULD PROVIDE ENOUGH LIFT FOR A FEW LIGHT SHOWERS. BY LATE WEDNESDAY THE UPPER LEVEL TROUGH OVER THE SOUTHEAST WILL BEGIN TO LIFT OUT AND ALLOW FOR FAIR WEATHER AND MODERATING TEMPS INTO FRIDAY. ANOTHER DIGGING TROUGH AND FRONT COMBINATION WILL BE THE NEXT SOURCE OF INCLEMENT WX JUST IN TIME FOR THE WEEKEND. .PRELIMINARY POINT TEMPS/POPS... JAN TT 059/060 045/059 037 88310 MEI TT 063/063 046/061 035 69420 .JAN WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. MS...NONE. 50/BRYANT
Hazardous weather outlook, Oct 25, 3:47 PM CDT, 12 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 262047- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT SAT OCT 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... THUNDERSTORMS WILL BE WIDESPREAD ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF WEST AND CENTRAL MISSISSIPPI THIS EVENING AND WILL SPREAD INTO EAST MISSISSIPPI ZONES TONIGHT. SCATTERED THUNDERSTORMS WILL PERSIST OVER SOUTHEAST MISSISSIPPI EARLY SUNDAY. ISOLATED SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON THROUGH EARLY SUNDAY. THE BEST CHANCE FOR SEVERE STORM DEVELOPMENT WILL OCCUR OVER AREAS WEST OF INTERSTATE 55 THROUGH 7 PM....SPREADING TO AREAS EAST OF INTERSTATE 55 TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE SUNDAY OVER SOUTHEAST MISSISSIPPI THROUGH NOON. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WIND AND LARGE HAIL. SOUTHERLY WINDS HAVE PUSHED WARM AND HUMID AIR FROM THE GULF INTO THE LOWER MISSISSIPPI RIVER VALLEY. A WEAK WEATHER DISTURBANCE WILL PIVOT ACROSS THE AREA THIS AFTERNOON AND EVENING...PRODUCING SCATTERED THUNDERSTORMS OVER WESTERN ZONES. THUNDERSTORMS WILL INCREASE IN COVERAGE TONIGHT AS A VIGOROUS COLD FRONT MOVES ACROSS THE AREA. THE FRONT WILL EXIT SOUTHEAST MISSISSIPPI BY SUNDAY AFTERNOON. ...FLOODING... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE AREAS OF HEAVY RAINFALL OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WEST MISSISSIPPI THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS WILL SPREAD INTO EAST MISSISSIPPI TONIGHT AND PERSIST THROUGH NOON SUNDAY. HEAVY RAINFALL WILL PRODUCE PONDING WATER AT SOME LOCATIONS. MOTORISTS SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 2:54 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 61 min |
| Oct 25, 4:36 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 69 min |
| Oct 25, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 29 min |
| Oct 25, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 51 min |
| Oct 25, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.